Alert archive / Missouri / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 144, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Aug 13, 2005, 3:31 PM CDT for Carroll County, Lafayette County, Ray County, Missouri. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 13, 2005, 3:31 PM CDT (20:31 UTC)
- Expired
- Aug 13, 2005, 4:17 PM CDT
- In force
- 46 min
- Issued by
- NWS Kansas City, MO
- Area
- Counties, with a storm outline in the text
Counties Carroll County, MO, Lafayette County, MO, Ray County, MO
The radar
The Pleasant Hill radar (KEAX), 58 km from the middle of the area, began a volume at 20:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 8.5 hours before the alert went out and 254 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 944 J/kg
- Mixed-layer CIN
- -58 J/kg
- Mixed-layer LCL
- 1289 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 129 m²/s²
- 0-3 km storm-relative helicity
- 96 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KEAX 132031 SVREAX MOC033-107-177-132115- /O.NEW.KEAX.SV.W.0144.050813T2031Z-050813T2115Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 331 PM CDT SAT AUG 13 2005 THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN LAFAYETTE COUNTY IN WEST CENTRAL MISSOURI SOUTHEASTERN RAY COUNTY IN WEST CENTRAL MISSOURI SOUTHWESTERN CARROLL COUNTY IN NORTH CENTRAL MISSOURI * UNTIL 415 PM CDT * AT 329 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM LEXINGTON TO ALMA...AND MOVING NORTHEAST AT 20 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... WAVERLY BY 345 PM CDT. HARDIN BY 350 PM CDT. NORBORNE BY 405 PM CDT. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN PLEASANT HILL. LAT...LON 3912 9406 3909 9356 3929 9349 3931 9384 $$ LVK
2 follow-up statements
000 WWUS53 KEAX 132054 SVSEAX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 354 PM CDT SAT AUG 13 2005 MOC033-107-177-132115- /O.CON.KEAX.SV.W.0144.000000T0000Z-050813T2115Z/ CARROLL MO-RAY MO-LAFAYETTE MO- 354 PM CDT SAT AUG 13 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES FOR NORTHERN LAFAYETTE... SOUTHEASTERN RAY AND SOUTHWESTERN CARROLL COUNTIES UNTIL 415 PM CDT... AT 351 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM HARDIN TO WAVERLY...MOVING NORTHEAST AT 30 MPH. SEVERE THUNDERSTORMS WILL BE NEAR... NORBORNE BY 400 PM CDT. IF SEVERE WEATHER WAS OBSERVED...PLEASE REPORT IT TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN PLEASANT HILL. LAT...LON 3912 9406 3909 9356 3929 9349 3931 9384 $$ 27
000 WWUS53 KEAX 132117 SVSEAX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 417 PM CDT SAT AUG 13 2005 MOC033-107-177-132127- /O.EXP.KEAX.SV.W.0144.000000T0000Z-050813T2115Z/ CARROLL MO-RAY MO-LAFAYETTE MO- 417 PM CDT SAT AUG 13 2005 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN LAFAYETTE... SOUTHEASTERN RAY AND SOUTHWESTERN CARROLL COUNTIES HAS BEEN ALLOWED TO EXPIRE... AT 413 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. LAT...LON 3912 9406 3909 9356 3929 9349 3931 9384 $$ 27
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 13, 10:32 AM CDT, 4 hours 59 minutes earlier.
Area forecast discussion, Aug 13, 10:32 AM CDT, 4 hours 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1032 AM CDT SAT AUG 13 2005 .DISCUSSION... SHOWERS STILL MOVING ACROSS NORTHERN MISSOURI. HAVE LOWERED HIGH TEMPS A FEW DEGREES UP NORTH TO ACCOUNT FOR THIS. SURFACE ANALYSIS SHOWS FRONT DRAPED ACROSS NORTHERN THIRD OF AREA. EXPECT TO SEE THIS MOVE SLIGHTLY FARTHER SOUTH THIS AFTERNOON AND GENERATE ANOTHER ROUND OF THUNDERSTORMS. GOING POPS HAS THIS SCENARIO COVERED WELL. HAVE LOWERED TEMPERATURE SLIGHTLY IN I70 CORRIDOR TO MATCH UP WITH MORNING TREND. ZFP ALREADY OUT. LVK && .PREV DISCUSSION... 415 AM... MUCH NEEDED RAIN WILL CONTINUE TO BE THE PRIMARY FOCUS FOR THIS FORECAST PACKAGE. STALLED SURFACE FRONT NOT EASILY FOUND AS NUMEROUS ROUNDS OF CONVECTION OVER THE PAST 24 HOURS HAS MADE A MISH-MASH OF SURFACE FEATURES OVER KS/MO. BEST ANALYSIS SHOWS A WEAK SURFACE LOW OVER CENTRAL KS WITH BOUNDARY EXTENDING EAST THROUGH CENTRAL MO. 850MB BOUNDARY LIES ACROSS NORTHERN KS AND MO. NAM/GFS/RUC/CANADIAN QPF FOCUS ON 850MB BOUNDARY FOR PRIMARY CONVECTION THIS MORNING. REGIONAL RADARS SUPPORT THIS BUT SURFACE BASED CONVECTION CONTINUES TO LIFT NORTHEAST INTO SOUTHERN HALF OF CWA. BEST ISENTROPIC LIFT ON 310K/315K SURFACES IS OVER NORTHERN MO THIS MORNING. THAT COMBINED WITH FAVORABLE RIGHT REAR QUAD OF BROAD UPPER LEVEL JET STREAK WILL PROVIDE FAVORABLE SUPPORT FOR NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS NORTHERN CWA THIS MORNING. MODERATELY STRONG SOUTHERLY LOW LEVEL JET AS NOTED IN PROFILER DATA CONTINUES TO FEED DEEP MOISTURE INTO THE SURFACE BOUNDARY. LOW LEVEL JET SHOULD WEAKEN SOME BY LATE MORNING. DIFFICULT TO DETERMINE HOW FAR NORTH WEAK SURFACE FRONT WILL/CAN LIFT NORTH. SCATTERED MORNING CONVECTION OVER SOUTHERN HALF OF CWA WILL REINFORCE PRESENT LOCATION OF FRONT. WILL ALLOW FOR SLIGHT NORTHWARD DRIFT OF FRONT. WATER VAPOR IMAGERY CONTINUES TO SHOW LARGE FETCH OF MID/HIGH LEVEL SUBTROPICAL MOISTURE STREAMING NORTHEAST FROM SOUTHERN ROCKIES THROUGH MID MO RIVER VALLEY. AS NOTED YESTERDAY THIS WILL SUPPORT DEEP CONVECTION. WITH PRECIPITABLE WATER VALUES STILL IN EXCESS OF 2 INCHES WILL ONCE AGAIN HAVE TO DEAL WITH LOCALIZED HEAVY RAINFALL AND NUISANCE FLOODING. FLASH FLOOD GUIDANCE VALUES HAVE DROPPED TO THE 2 TO 2.5 INCH RANGE FROM SOUTHWEST CWA NORTHEASTWARD ALONG THE MO RIVER. DOPPLER RADAR STORM TOTALS SHOW 1 TO 2 INCH RAINS WERE COMMON SOUTH OF A MCI TO MOBERLY LINE. A BAND OF HEAVY RAINFALL BETWEEN 2 AND 4 INCHES WAS ESTIMATED TO HAVE FALLEN FROM HIGGINSVILLE TO BETWEEN MOBERLY AND BOONVILLE. DURING THE AFTERNOON AM EXPECTING TO SEE MORE SURFACE BASED CONVECTION FORM NEAR THE QUASI-STATIONARY BOUNDARY NEAR THE MO RIVER AS AIRMASS BECOMES MORE UNSTABLE. WATER VAPOR IMAGERY ALSO HINTS AT A WEAK VORTICITY LOBE OVER THE WESTERN TX PANHANDLE AND ANOTHER MORE STRUNG OUT LOBE OVER CENTRAL KS. THIS LATTER FEATURE IS PROGGED TO AID THE AFTERNOON CONVECTION ALONG THE SURFACE FRONT. SOUTH OF BOUNDARY COULD SEE SOME BREAKS IN CLOUDINESS SO IT IS POSSIBLE FOR PARTS OF SOUTHERN CWA TO SEE 90 THIS AFTERNOON. NORTHERN MO WILL STRUGGLE TO REACH UPPER 70S. WILL CONTINUE WITH LIKELY POPS FOR TONIGHT OVER ALL BUT FAR NORTHERN MO AS UPPER LEVEL DIVERGENCE FIELD ASSOCIATED WITH RIGHT REAR QUAD OF BROAD JET STREAK SHIFTS EASTWARD. SHOULD SEE SEVERAL ROUNDS OF STORMS TONIGHT. IF WIDESPREAD HEAVY RAINFALL OCCURS TODAY DAYSHIFT MAY NEED TO CONSIDER FLASH FLOOD WATCH FOR TONIGHT. FRONTAL BOUNDARY WILL CONTINUE TO BE A PLAYER IN OUR WEATHER THROUGH MONDAY AS IT REFUSES TO MOVE FAR ENOUGH AWAY. SERIES OF WEAK IMPULSES ALONG WITH ISENTROPIC LIFT WILL CONTINUE THE THREAT OF POST FRONTAL ELEVATED CONVECTION OVER SOUTHER HALF OF CWA. HAVE RAISED POPS ACROSS FAR SOUTHERN COUNTIES SUNDAY NIGHT AND MONDAY. HAVE LOWERED TEMPERATURES ACROSS SOUTHERN COUNTIES TO ACCOUNT FOR EXPECTED RAINS. MJ && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. WFO EAX
Hazardous weather outlook, Aug 13, 12:58 PM CDT, 2 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1258 PM CDT SAT AUG 13 2005 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-141800- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER- PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY- RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD- CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- 1258 PM CDT SAT AUG 13 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT PERIODS OF SHOWERS AND THUNDERSTORMS WILL AFFECT THE ENTIRE REGION THROUGH TONIGHT. A WEAK FRONTAL BOUNDARY EXTENDS FROM CENTRAL KANSAS EASTWARD THROUGH CENTRAL MISSOURI. THIS BOUNDARY WILL BE THE FOCUS FOR SHOWERS AND THUNDERSTORMS. A FEW OF THE STORMS MAY BECOME STRONG OVER WEST CENTRAL INTO CENTRAL MISSOURI...WITH GUSTY WINDS TO NEAR 50 MPH AND SMALL HAIL POSSIBLE. HEAVY RAINFALL IS LIKELY WITH ONE TO TWO MORE INCHES OF RAIN POSSIBLE BY SUNDAY MORNING. THE HEAVY RAIN IS EXPECTED OVER EAST CENTRAL KANSAS INTO CENTRAL MISSOURI INITIALLY...WITH ADDITIONAL RAIN SPREADING NORTH THROUGH THE NIGHT. SINCE HEAVY RAINS HAVE ALREADY FALLEN...THE POTENTIAL EXISTS FOR MINOR FLOODING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO BE A THREAT MAINLY ALONG AND SOUTH OF THE MISSOURI RIVER SUNDAY THROUGH MONDAY ...AS THE FRONTAL BOUNDARY REMAINS NEARLY STATIONARY DURING THIS PERIOD. SEVERAL ROUNDS OF THUNDERSTORMS ARE FORECAST TO MOVE ACROSS CENTRAL MISSOURI AND EXTREME EAST CENTRAL KANSAS. THERE WILL BE ABUNDANT MOISTURE AVAILABLE TO FUEL HEAVY RAIN PRODUCING STORMS. THERE VERY WELL COULD BE STORMS WHICH MOVE ACROSS THE SAME AREAS WHICH HAVE ALREADY RECEIVED HEAVY RAINFALL. MINOR FLOODING WILL CONTINUE TO BE A PROBLEM THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NRR
In the hours before
Special weather statement, Aug 13, 1:49 PM CDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 149 PM CDT SAT AUG 13 2005 MOZ043-044-053-054-131930- BATES-CASS-HENRY-JOHNSON- 149 PM CDT SAT AUG 13 2005 ...SIGNIFICANT WEATHER ALERT FOR NORTHEASTERN BATES...NORTHWESTERN HENRY...SOUTHEASTERN CASS AND SOUTHWESTERN JOHNSON COUNTIES... AT 146 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM MERWIN TO 8 MILES NORTHWEST OF APPLETON CITY...OR ALONG A LINE EXTENDING FROM 15 MILES NORTHWEST OF BUTLER TO 8 MILES NORTHWEST OF APPLETON CITY...MOVING EAST AT 40 MPH. THESE STORMS WILL BE... NEAR ADRIAN BY 155 PM CDT. NEAR ARCHIE BY 200 PM CDT. NEAR BALLARD BY 205 PM CDT. NEAR DAYTON BY 215 PM CDT. NEAR CREIGHTON BY 225 PM CDT. NEAR URICH BY 230 PM CDT. WINDS BETWEEN 40 AND 50 MPH ARE EXPECTED WITH THESE STORMS. LVK
Special weather statement, Aug 13, 3:19 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 319 PM CDT SAT AUG 13 2005 MOZ038>040-045-046-132115- COOPER-HOWARD-LAFAYETTE-PETTIS-SALINE- 319 PM CDT SAT AUG 13 2005 ...SIGNIFICANT WEATHER ALERT FOR COOPER...HOWARD...NORTHEASTERN LAFAYETTE...NORTHEASTERN PETTIS AND SALINE COUNTIES... AT 315 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM MAYVIEW TO 6 MILES NORTHEAST OF SWEET SPRINGS TO SMITHTON...OR ALONG A LINE EXTENDING FROM 22 MILES NORTH OF WARRENSBURG TO 10 MILES SOUTHWEST OF MARSHALL TO 9 MILES EAST OF SEDALIA...MOVING NORTHEAST AT 35 MPH. THE LEADING EDGE OF THE LINE OF STORMS CONTAINS WINDS BETWEEN 40 AND 50 MPH. THESE STORMS WILL BE... NEAR ALMA BY 325 PM CDT. NEAR PLEASANT GREEN BY 330 PM CDT. NEAR DOVER BY 335 PM CDT. NEAR NELSON BY 340 PM CDT. NEAR WAVERLY BY 345 PM CDT. NEAR MALTA BEND BY 350 PM CDT. WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS. LVK
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 3:50 PM CDT | Flash Flood Warning | EAX | Clay, Jackson, Platte | 6 hr |
| Aug 13, 4:15 PM CDT | Severe Thunderstorm Warning | EAX | Howard | 21 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.